MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 475205-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, the force feedback fenestrated bipolar was opened and staff recognized a broken sheath next to the tips.There was no report of patient involvement or reported injury.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis found the primary failure of the broken main tube to be related to the customer-reported complaint.The instrument was found to have a broken main tube approximately 58.33 mm from the end of the distal tip.The break is located at the distal overmolded end of the main tube.A piece measuring approximately 15.20 mm x 4.14 mm was not returned with the instrument.Components adjacent to the broken main tube do not show damage.Common causes of the failure mode, broken instrument main tube, are attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inwards, causing it to crack and subsequently break.Additional observation not reported by the site: due to the broken main tube, a detached fragment was observed that was not returned with the instrument.The common cause of this failure is attributed to the user.This rma was transferred to engineering for further investigation.
 
Additional Manufacturer Narrative
Instrument was reviewed by mechanical engineering and their analysis is as follows.The instrument has 2 of 3 uses remaining.The root cause of this rma is user-related damage to the distal overmold of the instrument tube extension.Instrument logs showed that the instrument was successfully used twice.Damage to the instrument can occur due to excessive force or mishandling.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22302558
Report Number2955842-2025-26420
Device Sequence Number18149093
Product Code NAY
UDI-Device Identifier00886874120743
UDI-Public(01)00886874120743(10)U10250103
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number475205-10
Device Catalogue Number475205
Device Lot NumberU10250103 0114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown